MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS1000R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Hyphema (1911)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded by the customer and is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.Iris damage is identified in the device labeling as a known inherent risk of glaucoma stent surgery.Mfr reference # (b)(4).
 
Event or Problem Description
The surgeon reported that during an istent procedure, there was too much patient movement.This resulted in the iris being torn away from the angle.The tear was approximately two to three clock hours.The istent procedure was aborted and the iris was sutured back in place.Additional information has been requested from the surgeon.
 
Additional Manufacturer Narrative
Hyphema is identified in the device labeling as a known inherent risk of glaucoma stent surgery.(b)(4).
 
Event or Problem Description
Clinical follow-up was requested and on 07/14/2017 the surgeon reported the following additional event details.The patient flinched during placement of the stent causing the stent to tear the iris from the iris root.At the time of the incident, six sutures were required to secure the iris root and repair the iridodialysis.Postoperative bleeding was characterized as persistent hyphema greater than 2mm after one day.The surgeon reported that the event did not result in any loss of best corrected visual acuity and there has been no adverse impact to the patient to date.The patient is currently doing well with hyphema resolved and intraocular pressure (iop) stabilized within the 10-20 mm hg range.The surgeon will continue to monitor the patient for any changes.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key6638923
Report Number2032546-2017-00047
Device Sequence Number86774
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public00853704002005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberGTS1000R
Device Lot Number109710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR